@grizz Ive been on Letrozole since March and I’m having a few side effects. Mostly the joints in my fingers are more sore but I’m certainly able to do my daily activities. I ordered compression gloves from Amazon and they help with the slight swelling as well. I wear them at night.
Insomnia has always been an issue with me. I don’t feel its any worse being on Letrozole.
Thinning hair is a side effect as well. I can’t comment on that one yet since I’m getting my hair back post chemo. It’s maybe not growing as quick as I want. I think that’s just me wanting insta growth.
im eating high fibre and lots of greens. Funny enough, since I started chemo, my sweet tooth is almost nil. I’ve also increased my fluids but I did that during chemo and I’ve stuck with it.
Thank you for this info I did not know about the gloves. Good to know if I have those symptoms
All the best to you
@grizz My oncologist told me to take whatever I needed to take to stay on it as long as possible. I take Tylenol, sometimes with a muscle relaxant if my muscles feel at all crampy. I find taking it at night works better for me than in the morning. I read on another site that taking Claritin and Tart Cherry helps with the joint pain. I already take Claritin but have not tried the Tart Cherry yet. Might look for it the next time I am at the vitamin store. I am 3 years into my 5 years of taking it so think I can hang in for another 2.
edit, my oncologist also told me to take Vit D, 2000 IUs per day and 1500 calcium. He said I could take Tums to get the calcium, so take 2 x strength at bedtime.
Thank you so much. I will get some of these just to have on hand in case Thank you so much take care
@grizz I'm a little more then half way out of the 5 years that I have to take Letrozole. Since taking this medication, I have noticed weight gain, hair thinning and lower back stiffness. I notice the lower back stiffness more in the morning so I take Tylenol muscle ache/body pain before going to bed. But if I forget, I do notice that the stiffness lessens as I move my body. And also, hot flashes, which seem to be gone now but did have them in the early days of taking this medication.
Food's that I was told to limit was soy. Only because there isn't enough studies done to know if it's a concern or not. Also was told to take a calcium/vitamin D supplement. I take my Letrozole at night before bed as I take another medication in the morning but I don't think it matters when you take the medication.
Thank you I have read so many bad reviews for this medication All I can do is try
you must be relieved to be moving forward in your cancer story!
I know I was thrilled when chemo was taken off the table for me….how about you?
I was put on Anastrozole and was told that if I had ‘problems’ I could switch to either Letrozole or Tamaxofin. I, too, was a little stressed out that I would have the intense joint issue stuff, (I already deal with rheumatoid arthritis and couldn't imagine tacking any more pain onto my day), but thankfully so far I am OK. my joint pain does come and go a bit more than previously, but who knows…..could actually be the RA progressing?????
I sleep as well/not well as I did before I started taking the drug, and I already took extra VitD daily. was not counselled to discontinue or avoid any food or drugs because of this medication.
I am committed to taking this medication as I have been told it is important to deter recurrence….and that is my main fear at this point in my story.
I hope you have minimal/none of the published side effects - let us know how things move along for you.
Thank you so much. I was worried because I have osteo about pain. All I can do is try. Take care I will let you know when I start taking this
I take letrozole for 1 year now. At first I had a bit of hot flashes however I do notice I am a bit more tired. No other symptoms
I started Letrozole about 2 weeks after my radiation treatments were done ….I suffered huge fatigue, sleeplessness and getting depressed from all the fatigue to the point I couldnt deal with it any longer …. after 4 months of being on it my oncologist took me off the Letrozoleb, after 3 weeks of being on nothing she switched me to EXEMESTANE and I have been on it for 5 weeks now ….what a difference, no fatigue, getting sleep and not depressed & energy is back …I finally got the energy to slowly go back to work after a year of being off 😎
My Oncologist said Exemestane works the same as Letrozole, with the same side effects but some people just do better on it
Im glad I have an Oncologist & Family Doctor who listened to me….
Hope it works out well for you with the Letrozole, just wanted to let you know there are other options 😎 Lizzie
@grizz . I started Letrozole 1 month 15 days and was concern with Thinning of bone . I have to continue Letrozole for 5 years . I ask for a bone density test and behold the result came back confirmed I have osteoporosis on lumbar and hip bones. Oncologist advise me to continue Letrozole but to take calcium and Vitamin D . He referred me to a osteoporosis specialist . My side effects are joint pains especially the hands and fingers, with stiffness . I was wondering how do u cope with osteoporosis, how do we get the bones to be healthy? Any ideas ?